MAUDE Adverse Event Report: RICHARD WOLF GMBH WORKING ELEMENT ACTIVE BIPO 0/12/30

RICHARD WOLF GMBH WORKING ELEMENT ACTIVE BIPO 0/12/30
Model Number 8680.205
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 10/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Rwmic submitting report on behalf of rw (b)(4) (manufacturer).As different products were used, the instructions for use of the products used in combination were reviewed.The burning was most likely caused by leakage current flowing through the patient's body in small quantities during each rf application.If the patient's body is touched by a small area during hf activation, e.G.With the fingertip, the high current density may cause combustion.In order to largely avoid the well-known phenomenon of burning by leakage current, it is recommended to keep the effect of the hf current as low as possible and to avoid skin-to-skin contact during activation.Device labeling was reviewed for patient code and device codes, see below: caution! irrigation fluid can be electrically conductive! depending on the application the user must select a suitable irrigation fluid.Caution! danger of elevated temperatures when working without irrigation fluid! injuries to the mucous membrane due to excessive temperatures endanger the patient.Activate the electrode only while it is immersed in irrigation fluid and under continuous irrigation.(b)(4) considers this report closed.
 
Event or Problem Description
On november 07, 2018, richard wolf medical instruments corporation (rwmic) received a report from richard wolf (b)(4) involving the following devices: 815.052 lot 523/573 (mdr 9611102-2018-00015), 815.032 lot 006/086 (mdr 9611102-2018-00016), 8674.205 lot 1259038 (mdr 9611102-2018-00017), 8680.205 lot 1255367 (this mdr), 8654.204 lot 1202777 (mdr 9611102-2018-00019).It was reported that the patient suffered third degree burn on the right finger due to hf application.The device was returned to the manufacturer for evaluation.The inspection showed that the cause of the fault described by the user cannot be traced back to the working elements or hf connection cable mono.Probable root cause was determined to be use error.No defects were found in the medical devices.In conclusion, the combustion was not caused by a faulty hf device or accessory.

Brand Name
WORKING ELEMENT ACTIVE BIPO 0/12/30
Common Device Name
WORKING ELEMENT ACTIVE BIPO 0/12/30
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key8363751
Report Number9611102-2018-00018
Device Sequence Number16642967
Product Code FDC
UDI-Device Identifier04055207042939
UDI-Public04055207042939
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number8680.205
Device Catalogue Number8680.205
Device Lot Number1255367
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2018
Initial Report FDA Received Date02/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;